Alert archive / New Mexico / High Wind Warnings in 2006
High Wind Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 27, 2006, 4:29 AM MST for Eddy County, New Mexico. It took effect at Nov 27, 2006, 11:00 PM MST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2006, 4:29 AM MST (11:29 UTC)
- In effect from
- Nov 27, 2006, 11:00 PM MST
- Expired
- Nov 29, 2006, 8:00 PM MST
- In force
- 45 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 271129 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 529 AM CST MON NOV 27 2006 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS EVENING THROUGH WEDNESDAY NIGHT... .A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO AND WEST TEXAS ON MONDAY AND RESULT IN AN INCREASE IN MID LEVEL WINDS OVER THE GUADALUPE MOUNTAINS. THESE STRONGER WINDS WILL BEGIN TO AFFECT THE GUADALUPE MOUNTAINS THIS EVENING. SINCE THE UPPER LEVEL STORM SYSTEM WILL MOVE ONLY SLOWLY EASTWARD...THESE STRONGER WINDS COULD PERSIST OVER THE GUADALUPE MOUNTAINS INTO WEDNESDAY. NMZ027-TXZ258-272200- /O.UPG.KMAF.HW.A.0026.061128T0000Z-061129T1200Z/ /O.NEW.KMAF.HW.W.0045.061128T0600Z-061129T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 429 AM MST MON NOV 27 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 GUSTING 50 MPH THIS EVENING. THE WINDS WILL INCREASE FURTHER TO 25 TO 45 MPH WITH GUSTS TO 60 MPH AFTER MIDNIGHT TONIGHT. STRONG WINDS WILL CONTINUE TUESDAY AND TUESDAY NIGHT WITH WESTERLY WINDS OF 30 TO 50 MPH GUSTING TO 70 MPH. MOTORISTS TRAVELING THROUGH THE GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
5 follow-up statements
000 WWUS74 KMAF 272047 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CST MON NOV 27 2006 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS EVENING THROUGH WEDNESDAY NIGHT... .A STRONG SLOW MOVING UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO AND WEST TEXAS...RESULTING IN AN INCREASE IN MID LEVEL WINDS OVER THE GUADALUPE MOUNTAINS. THESE STRONGER WINDS WILL BEGIN TO AFFECT THE GUADALUPE MOUNTAINS TONIGHT. SINCE THE UPPER LEVEL STORM SYSTEM WILL MOVE ONLY SLOWLY EASTWARD...THE STRONGER WINDS WILL PERSIST OVER THE GUADALUPE MOUNTAINS INTO WEDNESDAY. NMZ027-TXZ258-281100- /O.CON.KMAF.HW.W.0045.061128T0600Z-061129T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 147 PM MST MON NOV 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 60 MPH OVERNIGHT. THE WINDS WILL INCREASE FURTHER TO 30 TO 50 MPH...WITH GUSTS TO 80 MPH POSSIBLE TUESDAY AND WEDNESDAY. MOTORISTS TRAVELING THROUGH THE GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 281009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CST TUE NOV 28 2006 ...AN EXTENDED PERIOD OF STRONG WINDS FOR THE GUADALUPE MOUNTAINS TODAY THROUGH WEDNESDAY MORNING... .AS A BROAD UPPER TROUGH ACROSS THE GREAT BASIN AND THE SOUTHWESTERN STATES STRENGTHENS WINDS ARE EXPECTED TO INCREASE ACROSS THE GUADALUPE MOUNTAINS. WINDS ARE EXPECTED TO GUSTS TO AROUND 60 MPH THROUGH THE PASS AND ON EXPOSED RIDGES TODAY. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY WITH GUSTS TO AROUND 80 MPH. NMZ027-TXZ258-282130- /O.CON.KMAF.HW.W.0045.000000T0000Z-061129T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 309 AM MST TUE NOV 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS 50 TO 60 MPH ARE EXPECTED TODAY. THE WINDS WILL INCREASE FURTHER TO 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER TONIGHT AND WEDNESDAY MORNING. MOTORISTS TRAVELING THROUGH THE GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 282048 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CST TUE NOV 28 2006 ...AN EXTENDED PERIOD OF STRONG DAMAGING WINDS FOR THE GUADALUPE MOUNTAINS TONIGHT THROUGH EARLY WEDNESDAY EVENING... ...STRONG WINDS POSSIBLE ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET WEDNESDAY... ...WIND ADVISORY IN EFFECT WEDNESDAY FOR THE EDDY COUNTY PLAINS... .A STRONG UPPER LEVEL LOW PRESSURE AREA WILL MOVE SLOWLY FROM THE ROCKIES TONIGHT TO THE PLAINS BY LATE WEDNESDAY. STRONG WINDS ARE EXPECTED TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS...WITH WIND GUSTS TO AROUND 80 MPH THROUGH THE GUADALUPE PASS AND ON EXPOSED RIDGES TONIGHT...AND CONTINUING WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. WINDS WILL ALSO INCREASE ACROSS THE DAVIS MOUNTAINS AND THE EDDY COUNTY PLAINS DURING THE DAY WEDNESDAY IN THIS PATTERN. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN THE DAVIS MOUNTAINS THURSDAY. WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS THE EDDY COUNTY PLAINS THURSDAY. NMZ027-TXZ258-291100- /O.EXT.KMAF.HW.W.0045.000000T0000Z-061130T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 148 PM MST TUE NOV 28 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST WEDNESDAY. SOUTHWEST WINDS OF 35 TO 55 MPH WILL OCCUR...WITH GUSTS OVER 80 MPH POSSIBLE TONIGHT THROUGH THE DAY WEDNESDAY. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS TRAVELING THROUGH THE GUADALUPE MOUNTAINS AND GUADALUPE PASS. MOTORISTS PLANNING ON DRIVING THROUGH THE GUADALUPE MOUNTAINS THROUGH EARLY WEDNESDAY EVENING SHOULD EXERCISE EXTREME CAUTION OR DELAY TRAVEL PLANS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-291100- /O.NEW.KMAF.WI.Y.0021.061129T1500Z-061130T0000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 148 PM MST TUE NOV 28 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY. WEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS THE EDDY COUNTY PLAINS BY MID MORNING WEDNESDAY. THESE WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 50 MPH AFTER LUNCH TIME WEDNESDAY THROUGH MID AFTERNOON. THEY WILL THEN BEGIN TO DROP OFF AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ074-291100- /O.NEW.KMAF.HW.A.0027.061129T1500Z-061130T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 248 PM CST TUE NOV 28 2006 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH WILL BE POSSIBLE WEDNESDAY...MAINLY ABOVE 6000 FEET. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 291045 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 445 AM CST WED NOV 29 2006 ...STRONG DAMAGING WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS TODAY... ...WIND ADVISORY IN EFFECT TODAY FOR THE DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY 54 CORRIDOR ABOVE 5500 FEET...AND ALL OF THE EDDY COUNTY PLAINS... .A STRONG UPPER LEVEL LOW PRESSURE AREA WILL MOVE EASTWARD ACROSS THE FOUR CORNERS AREA TODAY. THIS WILL RESULT IN CONTINUED STRONG WINDS... WITH WIND GUSTS AS HIGH AS 85 MPH THROUGH THE GUADALUPE PASS AND ON EXPOSED RIDGES. WINDS WILL ALSO INCREASE ACROSS THE DAVIS MOUNTAINS...THE VAN HORN/HIGHWAY 54 CORRIDOR AND THE EDDY COUNTY PLAINS DURING THE DAY WEDNESDAY IN THIS PATTERN. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE IN THIS AREA. NMZ027-TXZ258-292100- /O.CON.KMAF.HW.W.0045.000000T0000Z-061130T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 345 AM MST WED NOV 29 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... SOUTHWEST WINDS OF 35 TO 55 MPH WILL OCCUR...WITH GUSTS NEAR 85 MPH POSSIBLE THROUGH THE DAY TODAY. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS TRAVELING THROUGH THE GUADALUPE MOUNTAINS AND GUADALUPE PASS. MOTORISTS PLANNING ON DRIVING THROUGH THE GUADALUPE MOUNTAINS THROUGH EARLY EVENING SHOULD EXERCISE EXTREME CAUTION OR DELAY TRAVEL PLANS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-292100- /O.UPG.KMAF.HW.A.0027.061129T1500Z-061130T0300Z/ /O.EXA.KMAF.WI.Y.0021.061129T1500Z-061130T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 445 AM CST WED NOV 29 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH WILL BE POSSIBLE TODAY...MAINLY ABOVE 5500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ057-292100- /O.EXA.KMAF.WI.Y.0021.061129T1500Z-061130T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 445 AM CST WED NOV 29 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR TODAY. THEY WILL THEN BEGIN TO DROP OFF AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ028-292100- /O.EXT.KMAF.WI.Y.0021.061129T1500Z-061129T2100Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 345 AM MST WED NOV 29 2006 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM MST THIS AFTERNOON... WEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS THE EDDY COUNTY PLAINS BY MID MORNING WEDNESDAY. THESE WINDS WILL BEGIN TO DROP OFF MID-AFTERNOON AS THE COLD FRONT APPROACHES THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 292126 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CST WED NOV 29 2006 ...STRONG WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS EARLY THIS EVENING... ...WIND ADVISORY CANCELED FOR THE DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR ABOVE 5500 FEET... ...WIND ADVISORY EXPIRED FOR EDDY COUNTY PLAINS... .A STRONG UPPER LEVEL LOW PRESSURE AREA WILL MOVE EASTWARD ACROSS THE SOUTHERN ROCKIES THIS EVENING. THIS WILL RESULT IN CONTINUED STRONG WINDS IN THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. WIND SPEEDS WILL BE BELOW ADVISORY CRITERIA ACROSS THE DAVIS MOUNTAINS...THE VAN HORN/HIGHWAY 54 CORRIDOR AND THE EDDY COUNTY PLAINS...THUS THE WIND ADVISORY HAS BEEN CANCELED FOR THE DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR. THE WIND ADVISORY FOR THE EDDY COUNTY PLAINS HAS EXPIRED. TXZ057-074-292230- /O.CAN.KMAF.WI.Y.0021.000000T0000Z-061130T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE 326 PM CST WED NOV 29 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE WIND ADVISORY. WEST TO SOUTHWEST WINDS WILL REMAIN BELOW ADVISORY CRITERIA THE REMAINDER OF THE AFTERNOON. $$ NMZ028-292230- /O.EXP.KMAF.WI.Y.0021.000000T0000Z-061129T2100Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 226 PM MST WED NOV 29 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 10 TO 25 MPH CAN BE EXPECTED THE REMAINDER OF THE AFTERNOON. $$ NMZ027-TXZ258-300300- /O.CON.KMAF.HW.W.0045.000000T0000Z-061130T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 226 PM MST WED NOV 29 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 60 MPH WILL CONTINUE THROUGH EARLY EVENING. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS TRAVELING THROUGH THE GUADALUPE MOUNTAINS AND GUADALUPE PASS. MOTORISTS PLANNING ON DRIVING THROUGH THE GUADALUPE MOUNTAINS THROUGH EARLY EVENING SHOULD EXERCISE EXTREME CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 27, 3:58 AM MST, 31 minutes earlier.
Area forecast discussion, Nov 27, 3:58 AM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 AM CST MON NOV 27 2006
.SHORT TERM...
LONG WAVE TROUGH OVER THE WESTERN CONUS WILL CONTINUE TO KEEP THE
CWA IN SOUTHWESTERLY FLOW ALOFT. SHORTWAVES WILL MOVE THROUGH THE
FLOW AFFECTING THE AREA TODAY AND TONIGHT. ONE SHORTWAVE IS
EXPECTED TO MOVE ACROSS THE GUADALUPE MOUNTAINS AROUND 06Z TONIGHT.
DUE TO SUBSIDENCE BEHIND THE SHORTWAVE...WINDS WILL BEGIN TO
INCREASE OVER GUADALUPE MOUNTAINS AFTER MIDNIGHT TONIGHT. A LOOK AT
THE NAM40 CROSS SECTION FOR THAT AREA SHOWS A DESCENT MOUNTAIN WAVE
DEVELOPING OVER THE GUADALUPES BEGINNING AROUND 00Z. BY 12Z...THE
WAVE IS IN FULL SWING WITH 40 KT WINDS ACROSS THE TOPS OF THE
MOUNTAINS. THEREFORE...HAVE ISSUED A HIGH WIND WARNING BEGINNING AT
06Z TUESDAY FOR SOUTHWESTERLY WINDS OF 40 TO 50 MPH AND GUSTS IN
EXCESS OF 60 MPH.
AT THE SURFACE...A LEE SIDE TROUGH WILL EXTEND ALONG THE TEXAS NEW
MEXICO BORDER DURING THE DAY TODAY. THIS TROUGH WILL PRODUCE BREEZY
CONDITIONS OVER MOST OF THE CWA...AND PARTICULARLY OVER SOUTHEAST
NEW MEXICO.
HIGH CLOUDS WILL CONTINUE TO STREAM ACROSS THE AREA TODAY THEN BEGIN
TO DECREASE WEST TO EAST THIS EVENING AS THE SHORT WAVES MOVES EAST
OF THE AREA. SOME LOW CLOUDINESS MAY DEVELOP OVER THE CENTRAL AND
EASTERN CWA THIS MORNING AS THE SOUTHERLY WINDS BRING LOW LEVEL
MOISTURE INTO THE AREA. PATCHY FOG WILL ALSO BE POSSIBLE THIS
MORNING OVER THE CENTRAL AND EAST WITH LIGHT WINDS AND LOW
TEMPERATURE DEW POINT SPREADS. VISIBILITIES SHOULD GENERALLY
REMAIN 3 MILES OR ABOVE. THE LOW CLOUDS AND FOG SHOULD DISSIPATE
BY LATE MORNING.
HAVE ALSO INCLUDED ISOLATED THUNDERSTORMS OVER THE EXTREME
NORTHEASTERN COUNTIES. THE SURFACE TROUGH AND AN UPPER LEVEL
SHORTWAVE WILL INTERACT WITH INCREASED MOISTURE TO PRODUCE A FEW
THUNDERSTORMS. FEEL THAT REDUCED HEATING BY CLOUD COVER WILL
INHIBIT THUNDERSTORM DEVELOPMENT SO WILL KEEP THEM ISOLATED.
TEMPERATURES WILL BE WARM AGAIN TODAY WITH SOUTHERLY FLOW OVER THE
AREA. THE HIGHS TODAY SHOULD WARM INTO THE 60S AND 70S OVER MOST
THE CWA. A FEW READINGS NEAR 80 CAN BE EXPECTED ALONG THE MEXICAN
BORDER. LOWS TONIGHT SHOULD BE IN THE 40S AND 50S MOST AREAS WITH A
FEW 30S POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS.
.LONG TERM...
COLDER TEMPERATURES IN STORE FOR SOUTHEAST NEW MEXICO AND WEST TEXAS
BY MIDWEEK ON STRONG NORTHERLY WINDS...IN ADDITION TO POSSIBLE LIGHT
WINTRY PRECIPITATION. FIRST...ABOVE NORMAL TEMPERATURES WILL
CONTINUE TO AFFECT THE AREA AS STRONG SOUTHWESTERLY WINDS FAN THE
AREA AHEAD OF A DEEPENING WESTERN CONUS UPPER TROUGH.
STRONG WINDS LOOK LIKELY IN THE GUADALUPE MOUNTAINS ON TUESDAY INTO
WEDNESDAY AS THE HEIGHT GRADIENT TIGHTENS AT THE BASE OF
AFOREMENTIONED UPPER TROUGH. THERE APPEARS TO BE ENOUGH AGREEMENT
AMONGST MODELS TO EXTEND A HIGH WIND WARNING FOR THE GUADALUPE
MOUNTAINS FROM MONDAY NIGHT TO AT LEAST 1100 AM MST WEDNESDAY. THIS
AS MID LEVEL WINDS CONTINUE TO INCREASE AS THE BASE OF THE UPPER
TROUGH APPROACHES. THEREAFTER...THE PROXIMITY OF A STRONG COLD
FRONT WILL PLAY INTO HOW LONG THE WEST WINDS WILL REMAIN STRONG...AT
LEAST IN THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS. WINDS MAY
BE STRONG ENOUGH IN THE ADJACENT PLAINS OVER SOUTHEAST NEW MEXICO
FOR A WIND ADVISORY...BUT THAT REMAINS UNCERTAIN DUE TO THE TIMING
OF DISCREET SHORTWAVE TROUGHS WITHIN THE UPPER FLOW.
A STRONG SHORTWAVE TROUGH WILL EJECT NORTHEASTWARD INTO THE NORTHERN
PLAINS TONIGHT AND TUESDAY EAST OF A CUTOFF LOW RESIDING OVER
EXTREME SOUTHWESTERN CANADA THIS MORNING. IN THE WAKE OF THIS
TROUGH...EXPECT ANTICYCLOGENESIS TO GIVE VERY COLD AIRMASS CURRENTLY
OVER PORTIONS OF THE NORTHERN PLAINS AND IN THE LEE OF THE NORTHERN
ROCKIES THE NECESSARY SHOVE TO BEGIN IT/S SOUTHWARD TREK TOWARD THE
AREA. ALL MODELS DEVELOP A SECONDARY SURFACE LOW IN THE LEE OF THE
CENTRAL ROCKIES ON TUESDAY AS ANOTHER SHORTWAVE TROUGH ROUNDS THE
BASE OF THE CUTOFF LOW AND EJECTS INTO THE CENTRAL PLAINS TUESDAY
NIGHT. THINK THIS SECONDARY LOW WILL END UP WEAKER/FURTHER SOUTH
THAN MODELS DEPICTING AS THE COLD FRONT WILL PROBABLY END UP FURTHER
SOUTH BY TUESDAY MORNING. THEREFORE...EXPECT THE FRONT TO MAKE IT
INTO THE CWA EARLIER THAN MODEL DEPICTIONS. THIS MAY BE FAULTY
THINKING...ESPECIALLY CONSIDERING THE STRONG SOUTHWEST WINDS THAT
WILL PRECEDE THE FRONT ON TUESDAY...BUT MODELS WERE ALREADY WRONG
WITH THE CURRENT FRONTAL POSITION NEAR THE TEXAS PANHANDLE THIS
MORNING...AND COULD VERY POSSIBLY BE WITH THE MAIN THRUST OF COLD
AIR. ANYWAYS...HIGH TEMPERATURES ON WEDNESDAY COULD BE TOO LOW BY
15 DEGREES OR SO...ESPECIALLY OVER THE NORTHERN CWA. WILL ALSO HOLD
OFF ON ISSUING A FREEZE WARNING FOR THE ENTIRE CWA WEDNESDAY NIGHT
DUE TO THE UNCERTAINTIES WITH THE FRONTAL TIMING.
ANOTHER CONCERN WILL BE STRONG NORTHEAST WINDS IN THE LOWER
ELEVATIONS OF THE GUADALUPE MOUNTAINS WEDNESDAY NIGHT INTO
THURSDAY. FOR NOW...WILL GO WITH THE EXTENSIVE HIGH WIND WARNING
FOR STRONG SOUTHWEST WINDS. THE CUTOFF LOW OPENS TUESDAY NIGHT AND
BEGINS TO PROGRESS EASTWARD WEDNESDAY AS AN OPEN WAVE...WHICH IS NOW
PRETTY WELL AGREED UPON BY SHORT/MEDIUM RANGE MODELS. THE BASE OF
THIS UPPER TROUGH WILL SWING EASTWARD TOWARD THE AREA WEDNESDAY NIGHT
AND THURSDAY. SUBTROPICAL MOISTURE BECOMES ENTRAINED WITH THE
SYSTEM DURING THESE PERIODS WHICH COULD LEAD TO LIGHT SNOW
DEVELOPING AHEAD AND UNDER UPPER TROUGH. GFS MODEL SOUNDINGS
INDICATING THERE WILL BE ICE INTRODUCED INTO A MID CLOUD DECK...WITH
SUBFREEZING TEMPERATURES THROUGH THE COLUMN...EXCEPT OF COURSE...AT
THE SURFACE DUE TO THE RECENT ABOVE NORMAL TEMPERATURES. THINK
ANYTHING THAT RESULTS WILL BE ON THE LIGHT SIDE WITH LITTLE OR NO
ACCUMULATION. SO WILL LEAVE THE SLIGHT CHANCE OF LIGHT SNOW OVER
THE NORTHERN THIRD OF THE CWA WEDNESDAY NIGHT AND EARLY THURSDAY
THAT IS ALREADY IN THE FORECAST.
IT APPEARS TEMPERATURES WILL STAY BELOW NORMAL FOR THE MOST PART
THROUGH THE REST OF THE EXTENDED AS UPPER FLOW REMAINS AMPLIFIED AND
ADDITIONAL COLD AIR IS PROGGED TO HEAD INTO THE AREA THIS WEEKEND.
ANOTHER UPPER TROUGH IS EXPECTED TO AFFECT THE AREA DURING THIS
TIME...SO WE MAY HAVE TO DEAL WITH WINTRY PRECIPITATION THEN.
&&
.FIRE WEATHER...
ALTHOUGH STRONG SOUTHWESTERLY WINDS WILL AFFECT THE GUADALUPE
MOUNTAINS FROM MONDAY NIGHT INTO WEDNESDAY...IT APPEARS MINIMUM RH/S
WILL BE TOO HIGH FOR A RED FLAG WARNING. 20 FOOT WEST WINDS OF 20
TO 25 MPH WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST NEW MEXICO
PLAINS ON TUESDAY. MINIMUM RH/S APPEAR TO BE TOO HIGH THERE TOO FOR
A FIRE WEATHER WATCH TO BE ISSUED AT THIS TIME. IF TEMPERATURES END
UP BEING WARMER ON TUESDAY THAN CURRENTLY FORECAST...A RED FLAG
WARNING MAY HAVE TO BE ISSUED FOR EITHER OF THESE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 50 74 49 / 10 10 0 0
CARLSBAD NM 71 44 71 41 / 0 0 0 0
DRYDEN TX 71 53 75 47 / 10 10 0 0
FORT STOCKTON TX 74 51 79 48 / 10 0 0 0
GUADALUPE PASS TX 65 43 64 36 / 0 0 0 0
HOBBS NM 72 45 73 40 / 10 0 0 0
MARFA TX 67 37 68 37 / 10 0 0 0
MIDLAND INTL AIRPORT TX 70 48 74 45 / 10 10 0 0
ODESSA TX 70 48 74 47 / 10 10 0 0
WINK TX 75 47 79 44 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
54/67Hazardous weather outlook, Nov 27, 4:21 AM MST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 521 AM CST MON NOV 27 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 521 AM CST MON NOV 27 2006 /421 AM MST MON NOV 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL AFFECT PORTIONS OF THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO THIS MORNING...GENERALLY ALONG AND NORTH OF A MALJAMAR... KERMIT...AND MIDKIFF LINE. ALTHOUGH WIDESPREAD DENSE FOG IS NOT EXPECTED IN THESE AREAS...MOTORISTS SHOULD EXERCISE CAUTION. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS THIS EVENING...THEN LAST THROUGH THE NIGHT. WIND SPEEDS OF 25 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE POSSIBLE TONIGHT...ESPECIALLY THROUGH GUADALUPE PASS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST WINDS ARE EXPECTED TO PERSIST IN THE GUADALUPE MOUNTAINS INTO WEDNESDAY. WIND SPEEDS COULD INCREASE TO 35 TO 50 MPH ON TUESDAY AND AGAIN WEDNESDAY WITH GUSTS AROUND 70 MPH POSSIBLE. HIKERS IN THE GUADALUPE MOUNTAINS NATIONAL PARK...AS WELL AS MOTORISTS UTILIZING U.S. 62/180 SHOULD TAKE THE NECESSARY PRECAUTIONS WHEN DANGEROUS WEATHER IS ENCOUNTERED. AN ARCTIC AIRMASS IS EXPECTED TO PUSH INTO SOUTHEAST NEW MEXICO AND WEST TEXAS WEDNESDAY COUPLED WITH STRONG NORTHERLY WINDS. THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED BEHIND THIS FRONT WITH MOST LOCATIONS EXPERIENCING READINGS 20 TO 30 DEGREES BELOW NORMAL. STRONG NORTHEAST WINDS WILL BE POSSIBLE THROUGH THE GUADALUPE PASS. THIS IS IN ADDITION TO WIND CHILL VALUES NEAR ZERO AT TIMES THERE. A HARD FREEZE WILL BE LIKELY AREAWIDE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.